Hail, Pickens
- When
- June 8, 12:54 PM CST
- Where
- Pickens County, 0.87 mi NW of Aliceville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.139, -88.161
The air mass across central Alabama was moderately unstable with afternoon surface based CAPE values expected to be in the 2000-3000 J/Kg and mid-level lapse rates approaching 7 C/Km. A surface boundary was forecast to move into northwest Alabama late in the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
The air mass across central Alabama was moderately unstable with afternoon surface based CAPE values expected to be in the 2000-3000 J/Kg and mid-level lapse rates approaching 7 C/Km. A surface boundary was forecast to move into northwest Alabama late in the day. Severe thunderstorms producing large hail developed over west-central Alabama in the early afternoon. The thunderstorm activity spread east and southeast across the southern portion of central Alabama, producing isolated reports of large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 8, 11:35 AM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT SUN JUN 8 2014 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... UPDATED THE FORECAST TO BUMP UP THE POPS OVER SELECT AREAS THIS AFTERNOON. SATELLITE SHOWING WHAT MAY BE A WEAK BOUNDARY DRAPED ACROSS THE NORTHERN HALF OF THE CWA...NICE CU FIELD RAPIDLY DEVELOPING OVER MISSISSIPPI AND THE GULF COAST. THERE IS ALSO A VERY NICE OUTFLOW MOVING INTO WESTERN MISSISSIPPI THIS MORNING. WITH ABUNDANT SUNSHINE OVER MOST OF THE CWA THIS MORNING AND THE POTENTIAL FOR LIFT FROM OUTFLOWS AND PRE-EXISTING BOUNDARIES...FEEL A HIGHER CHANCE POP IS WARRANTED FOR MANY LOCATIONS. WILL NOT GO AS HIGH AS LIKELY SINCE NONE OF THE SHORT TERM HIRES MODELS ARE PICKING UP ON ANYTHING WIDESPREAD AT THIS POINT. TEMPERATURES LOOKED GOOD AND ONLY TWEAKED THE HOURLIES. UPDATES ARE OUT. 88 && .AVIATION... 18Z TAF DISCUSSION. SCATTERED TO BROKEN CU ALREADY DEVELOPED THIS AFTERNOON. VCTS WILL BE POSSIBLE AT ALL LOCATIONS AS WE MOVE THROUGH THE AFTERNOON HOURS. DIFFICULT TO SAY HOW LONG CONVECTION WILL LAST BUT GIVEN RECENT TRENDS...WILL KEEP VC WORDING INTO AT LEAST PART OF THE EVENING HOURS. AMENDMENTS COULD BE NEEDED IF ANY ORGANIZED CONVECTION DEVELOPS UPSTREAM. WINDS GENERALLY FROM THE SOUTHWEST TO WEST AROUND 5 TO 10 KTS. 88 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 101 PM CDT SUN JUN 8 2014 ALZ011>015-017>050-091815- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 101 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA THIS AFTERNOON AND INTO THE EARLY MORNING. DAMAGING STRAIGHT-LINE WINDS WILL BE THE PRIMARY THREAT. THERE IS ALSO A THREAT OF LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG 6 NNE WETUMPKA 32.62N 86.17W
06/08/2014 ELMORE AL EMERGENCY MNGR
TREE DOWN ON FORTNER LANE IN THE SANTUCK COMMUNITY.
&&
08PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
847 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG BLACK POND 34.07N 87.37W
06/07/2014 WINSTON AL 911 CALL CENTER
TREES DOWN IN THE BLACK POND COMMUNITY ALONG HIGHWAY 195.
0812 PM HAIL SHOTTSVILLE 34.26N 88.13W
06/07/2014 E1.00 INCH MARION AL EMERGENCY MNGR
0842 PM TSTM WND DMG CURRY 33.96N 87.21W
06/07/2014 WALKER AL EMERGENCY MNGR
TREES WERE BLOWN DOWN IN AND NEAR CURRY.
0849 PM HAIL HALEYVILLE 34.24N 87.62W
06/07/2014 E0.50 INCH WINSTON AL CO-OP OBSERVER
0921 PM TSTM WND DMG MILLPORT 33.56N 88.08W
06/07/2014 LAMAR AL EMERGENCY MNGR
TREES BLOWN DOWN ALONG HIGHWAY 96 NEAR MILLPORT.
0924 PM TSTM WND DMG KENNEDY 33.58N 87.99W
06/07/2014 LAMAR AL EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN NEAR KENNEDY.
0942 PM TSTM WND DMG TOWNLEY 33.83N 87.43W
06/07/2014 WALKER AL EMERGENCY MNGR
TREES WERE BLOWN DOWN IN AND AROUND TOWNLEY.
1039 PM TSTM WND DMG LEGION FIELD 33.51N 86.84W
06/07/2014 JEFFERSON AL TRAINED SPOTTER
A LARGE TREE BLOWN DOWN ONTO A HOME NEAR LEGION FIELD.
1042 PM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
06/07/2014 JEFFERSON AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN BIRMINGHAM AND MORE
THROUGHOUT THE COUNTY.
1100 PM HAIL FOSTERS 33.09N 87.69W
06/07/2014 E0.75 INCH TUSCALOOSA AL PUBLIC
1120 PM TSTM WND DMG COLUMBIANA 33.18N 86.60W
06/07/2014 SHELBY AL PUBLIC
TREES WERE BLOWN DOWN IN COLUMBIANA.
1136 PM TSTM WND DMG SYLACAUGA 33.18N 86.26W
06/07/2014 TALLADEGA AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN AND
AROUND SYLACAUGA.
1206 AM TSTM WND DMG NNE HIGHWAY 9 AND HIGHW 32.87N 86.09W
06/08/2014 COOSA AL NWS EMPLOYEE
TREES AND POWER LINES WERE BLOWN DOWN.
1225 AM TSTM WND DMG 6 NNE WETUMPKA 32.62N 86.17W
06/08/2014 ELMORE AL EMERGENCY MNGR
TREE DOWN ON FORTNER LANE IN THE SANTUCK COMMUNITY.
1225 AM TSTM WND DMG ALEXANDER CITY 32.93N 85.93W
06/08/2014 TALLAPOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS TALLAPOOSA COUNTY.
1230 AM TSTM WND DMG WEDOWEE 33.31N 85.49W
06/08/2014 RANDOLPH AL 911 CALL CENTER
A FEW TREES AND POWER LINES DOWN IN WEDOWEE.
1230 AM TSTM WND DMG 3 S WEDOWEE 33.27N 85.49W
06/08/2014 RANDOLPH AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN SOUTHERN PORTIONS OF RANDOLPH
COUNTY.
1230 AM TSTM WND DMG 3 S WEDOWEE 33.27N 85.49W
06/08/2014 RANDOLPH AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ACROSS THE SOUTHERN END OF THE
COUNTY.
1235 AM TSTM WND DMG WETUMPKA 32.54N 86.20W
06/08/2014 ELMORE AL EMERGENCY MNGR
TREE DOWN ON HOME ON OLD JASMINE HILL RD IN WETUMPKA
1236 AM TSTM WND DMG MARTIN DAM 32.68N 85.91W
06/08/2014 TALLAPOOSA AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE ROADWAY ON
MARTIN DAM ROAD AND GOLD MINE ROAD.
&&
08PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
946 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG STILL WATERS RESORT 32.74N 85.82W
06/08/2014 TALLAPOOSA AL PUBLIC
DAMAGE TO LARGE BOATHOUSE, BOAT, AND SOME TREES.
1245 AM TSTM WND DMG 3 SE WAVERLY 32.71N 85.54W
06/08/2014 LEE AL TRAINED SPOTTER
TREES DOWN NEAR COUNTY ROAD 86. WINDS ESTIMATED NEAR 40
MPH.
&&
08PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 2 ESE BEULAH 32.69N 85.15W
06/08/2014 LEE AL TRAINED SPOTTER
TREE DOWN ON COUNTY ROAD 379 SHORTLY BEFORE COUNTY ROAD
380. ANOTHER TREE WAS REPORTED DOWN ABOUT ONE QUARTER OF
A MILE NORTH OF THIS LOCATION ON COUNTY ROAD 380. WINDS
ESTIMATED AT 40 TO 50 MPH.
&&
AGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1229 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG BLACK POND 34.07N 87.37W
06/07/2014 WINSTON AL 911 CALL CENTER
TREES DOWN IN THE BLACK POND COMMUNITY ALONG HIGHWAY 195.
0812 PM HAIL SHOTTSVILLE 34.26N 88.13W
06/07/2014 E1.00 INCH MARION AL EMERGENCY MNGR
0842 PM TSTM WND DMG CURRY 33.96N 87.21W
06/07/2014 WALKER AL EMERGENCY MNGR
TREES WERE BLOWN DOWN IN AND NEAR CURRY.
0849 PM HAIL HALEYVILLE 34.24N 87.62W
06/07/2014 E0.50 INCH WINSTON AL CO-OP OBSERVER
0921 PM TSTM WND DMG MILLPORT 33.56N 88.08W
06/07/2014 LAMAR AL EMERGENCY MNGR
TREES BLOWN DOWN ALONG HIGHWAY 96 NEAR MILLPORT.
0924 PM TSTM WND DMG KENNEDY 33.58N 87.99W
06/07/2014 LAMAR AL EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN NEAR KENNEDY.
0942 PM TSTM WND DMG TOWNLEY 33.83N 87.43W
06/07/2014 WALKER AL EMERGENCY MNGR
TREES WERE BLOWN DOWN IN AND AROUND TOWNLEY.
1039 PM TSTM WND DMG LEGION FIELD 33.51N 86.84W
06/07/2014 JEFFERSON AL TRAINED SPOTTER
A LARGE TREE BLOWN DOWN ONTO A HOME NEAR LEGION FIELD.
1042 PM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
06/07/2014 JEFFERSON AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN BIRMINGHAM AND MORE
THROUGHOUT THE COUNTY.
1100 PM HAIL FOSTERS 33.09N 87.69W
06/07/2014 E0.75 INCH TUSCALOOSA AL PUBLIC
1120 PM TSTM WND DMG COLUMBIANA 33.18N 86.60W
06/07/2014 SHELBY AL PUBLIC
TREES WERE BLOWN DOWN IN COLUMBIANA.
1136 PM TSTM WND DMG SYLACAUGA 33.18N 86.26W
06/07/2014 TALLADEGA AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN AND
AROUND SYLACAUGA.
1206 AM TSTM WND DMG NNE HIGHWAY 9 AND HIGHW 32.87N 86.09W
06/08/2014 COOSA AL NWS EMPLOYEE
TREES AND POWER LINES WERE BLOWN DOWN.
1225 AM TSTM WND DMG 6 NNE WETUMPKA 32.62N 86.17W
06/08/2014 ELMORE AL EMERGENCY MNGR
TREE DOWN ON FORTNER LANE IN THE SANTUCK COMMUNITY.
1225 AM TSTM WND DMG ALEXANDER CITY 32.93N 85.93W
06/08/2014 TALLAPOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS TALLAPOOSA COUNTY.
1230 AM TSTM WND DMG 3 S WEDOWEE 33.27N 85.49W
06/08/2014 RANDOLPH AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ACROSS THE SOUTHERN END OF THE
COUNTY.
1230 AM TSTM WND DMG STILL WATERS RESORT 32.74N 85.82W
06/08/2014 TALLAPOOSA AL PUBLIC
DAMAGE TO LARGE BOATHOUSE, BOAT, AND SOME TREES.
1230 AM TSTM WND DMG 3 S WEDOWEE 33.27N 85.49W
06/08/2014 RANDOLPH AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN SOUTHERN PORTIONS OF RANDOLPH
COUNTY.
1230 AM TSTM WND DMG WEDOWEE 33.31N 85.49W
06/08/2014 RANDOLPH AL 911 CALL CENTER
A FEW TREES AND POWER LINES DOWN IN WEDOWEE.
1235 AM TSTM WND DMG WETUMPKA 32.54N 86.20W
06/08/2014 ELMORE AL EMERGENCY MNGR
TREE DOWN ON HOME ON OLD JASMINE HILL RD IN WETUMPKA
1236 AM TSTM WND DMG MARTIN DAM 32.68N 85.91W
06/08/2014 TALLAPOOSA AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE ROADWAY ON
MARTIN DAM ROAD AND GOLD MINE ROAD.
1245 AM TSTM WND DMG 3 SE WAVERLY 32.71N 85.54W
06/08/2014 LEE AL TRAINED SPOTTER
TREES DOWN NEAR COUNTY ROAD 86. WINDS ESTIMATED NEAR 40
MPH.
0100 AM TSTM WND DMG 2 ESE BEULAH 32.69N 85.15W
06/08/2014 LEE AL TRAINED SPOTTER
TREE DOWN ON COUNTY ROAD 379 SHORTLY BEFORE COUNTY ROAD
380. ANOTHER TREE WAS REPORTED DOWN ABOUT ONE QUARTER OF
A MILE NORTH OF THIS LOCATION ON COUNTY ROAD 380. WINDS
ESTIMATED AT 40 TO 50 MPH.
&&
08The Columbus AFB radar (KGWX), 86 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
Several trees uprooted in the town of Valley.
Several trees were uprooted along Highway 38.
Several trees were uprooted in the town of Camp Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2014Every state in 2014This day in weather historyWarnings in Alabama, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527517, 527518, 527519, 527520, 527523, 527521, 527522.